What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 28, 6:22 PM EST, 11 minutes earlier.
Area forecast discussion, Apr 28, 6:22 PM EST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
722 PM EDT Fri Apr 28 2023
...New AVIATION...
.SHORT TERM...
(Rest of today through Saturday)
Issued at 235 PM EDT Fri Apr 28 2023
Southerly winds with temperatures in the upper 80s and low 90s this
afternoon. A boundary in Miami-Dade allowed showers and storms to
develop late morning into the afternoon hours. Additional showers
and storms will continue to develop along the interior and east
coast this afternoon and evening. Effective bulk shear will support
some stronger updraft with 500mb temps near -10 as well. Therefore,
an isolated strong to severe storm may be possible with strong gusty
winds and hail will be possible. Heavy rainfall and efficient
rainfall rates may also lead to some localized flooding, especially
areas that have already had rain earlier today. Can't rule out a
funnel cloud or brief tornado given the flow regime and interactions
along boundaries.
Overnight, the activity will move offshore with a warm and muggy
night. Temperatures will be in the upper 60s and low 70s with mid
70s along portions of the southeast coast.
Saturday, a frontal boundary will be moving across the Gulf. With
southerly winds remaining ahead of the boundary, coverage will be
more limited compared to today but afternoon showers and storms will
be possible with highest chances over northern portions of the area.
Main impacts will continue to be gusty winds, locally heavy rainfall
and frequent lightning.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 235 PM EDT Fri Apr 28 2023
A frontal boundary is forecast to cross through south Florida this
weekend, bringing much needed rain to a large portion of the
region. Unfortunately, on average, rain amounts are forecast to be
relatively low (in the 0.5-1" range). Aside from rain, the main
sensible weather impact will be breezy conditions ahead of and
along the front on Sunday. Behind the front, dry conditions are
expected through the upcoming week, with highs climbing back
through the middle 80s into the low 90s by mid to late week. Even
though temperatures will be warming, low relative humidity levels
will result in slightly more pleasant afternoons and especially
evenings. Lows should dip into the upper 60s along the coasts with
low 60s across the interior.
&&
.AVIATION...
(00Z TAFS)
Issued at 715 PM EDT Fri Apr 28 2023
The showers and storms should dissipate through the evening hours
over NE areas of South Florida. Therefore, VCTS will remain in the
forecast through 01Z then VCSH until 03Z for KBPI taf site. VCSH
for KFLL and KFXE sites until 01Z. Rest of the TAF sites will
remain dry tonight. VFR conditions for most of the TAF sites
tonight, except for KPBI where it could fall into MVFR or even IFR
conditions this evening with the passage of the showers and storms.
&&
.MARINE...
Issued at 235 PM EDT Fri Apr 28 2023
Unsettled weather pattern continues with showers and thunderstorms.
Another front will pass through the region late in the weekend with
advisory level winds expected at least and the potential for
frequent gusts to gale. Mariners should follow the latest forecast
to monitor the evolution of this potential advisory and/or gale
event across the local waters.
&&
.BEACHES...
Issued at 235 PM EDT Fri Apr 28 2023
The rip current risk will remain elevated for the Palm Beaches
through the weekend with the risk building at some other Atlantic
beaches as well. The Gulf beaches will see their rip current risk
build behind the cold front late this weekend into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 88 77 87 / 10 20 30 80
West Kendall 73 91 75 89 / 10 20 20 80
Opa-Locka 75 90 75 87 / 10 20 30 80
Homestead 74 89 75 87 / 10 20 20 80
Fort Lauderdale 75 87 76 87 / 20 20 30 80
N Ft Lauderdale 75 88 77 87 / 20 30 30 80
Pembroke Pines 75 90 76 87 / 20 20 30 80
West Palm Beach 72 88 75 87 / 30 40 30 80
Boca Raton 74 88 75 87 / 20 30 30 80
Naples 76 90 75 84 / 10 20 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...Kelly
LONG TERM....Harrigan
AVIATION...BNB
Hazardous weather outlook, Apr 28, 4:26 PM EST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
526 PM EDT Fri Apr 28 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
292130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
526 PM EDT Fri Apr 28 2023
This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.
.DAY ONE...Tonight.
Thunderstorms: Scattered storms will be possible today across
primarily Palm Beach county this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold front will approach South Florida on Sunday. Strong to severe
thunderstorms may precede this system, and hazardous marine
conditions are possible, especially along the Gulf Coast, in the wake
of this cold front.
A high risk for rip currents will continue along the Palm Beaches,
and may extend further down the Atlantic coast. An approaching front
mid-weekend may increase the rip current risk along the Gulf coast
as well.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 28, 2:11 PM EST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Fri Apr 28 2023
FLZ073-074-173-282015-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
311 PM EDT Fri Apr 28 2023
...A strong thunderstorm will impact portions of central Miami-Dade
County through 415 PM EDT...
At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Goulds, or near The Redland. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coral Gables, Black Point, The Redland, Kendall, Naranja, Princeton,
Richmond West, Richmond Heights, Country Walk, Palmetto Bay, Cutler
Bay, Zoo Miami, Goulds, West Perrine, Homestead Base, Inlikita, South
Miami Heights, Howard, Palmetto Estates and Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2553 8055 2564 8051 2564 8028 2550 8032
TIME...MOT...LOC 1911Z 300DEG 1KT 2557 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaxterLocal storm report, Apr 28, 4:20 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT FRI APR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL BUCKHEAD RIDGE 27.14N 80.89W
04/27/2023 E1.25 INCH GLADES FL PUBLIC
ESTIMATED 1.25 INCH HAIL IN BUCKHEAD RIDGE.
DELAYED REPORT VIA SOCIAL MEDIA.
&&
LCSpecial weather statement, Apr 28, 4:59 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Miami FL
559 PM EDT Fri Apr 28 2023
FLZ067-068-168-282245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
559 PM EDT Fri Apr 28 2023
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 645 PM EDT...
At 558 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Whisper Walk, or 8 miles west of Delray
Beach, moving northeast at 15 TO 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Lake Worth,
Palm Beach, Highland Beach, Ocean Ridge, Greenacres, Palm Springs,
Lantana, Atlantis, Loxahatchee NWR, Village Of Golf, Whisper Walk,
Kings Point, Dunes Road, Hamptons At Boca Raton, Lake Clarke Shores
and Hypoluxo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2638 8023 2651 8035 2670 8002 2640 8004
TIME...MOT...LOC 2158Z 241DEG 13KT 2647 8023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, Apr 28, 5:12 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
612 PM EDT Fri Apr 28 2023
FLZ067-068-168-282245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
612 PM EDT Fri Apr 28 2023
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 645 PM EDT...
At 611 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Jupiter to near
Golden Lakes to 6 miles west of Loxahatchee NWR. Movement was east northeast at
15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Palm Beach, Tequesta, Juno Beach, Greenacres, Royal Palm
Beach, Palm Springs, North Palm Beach, Lake Park, Haverhill, Cloud
Lake, Loxahatchee NWR, Palm Beach International Airport, Port Of Palm
Beach, Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8003 2667 8003 2647 8038 2658 8053
2679 8035 2696 8024 2696 8014 2697 8014
TIME...MOT...LOC 2211Z 261DEG 15KT 2692 8006 2673 8017 2652 8044
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Baxter